For over two years, I have had intense vaginal discomfort. I have thought it to be the chronic yeast syndrome, which I still think it could be. But since all the treatments I have tried have not worked, I'm just not sure.
Two years ago, I was a lifeguard, meaning I sat in a wet bathing suit all day, I had a high sugar diet and I sometimes did not wash after coming back from work as a lifeguard. after the season was over and I went back to school, I started waking up with a weird and horrible discomfort. Somewhere around this time, I had sex for the first time. The dicomfort wasn't really itchy. It was just irritated. But I didn't do anything about it because only a couple hours after I would wake up, it would be completely gone. Also, I didn't wake up everyday like this. Usually taking a probiotic and drinking cranberry juice would help. For about a school year, this gradually progressed to every morning having this issue and very occasionally before sleeping for the night. But probiotics or cranberry juice were promised to help. After that school year was over and I was in summer break, the problem became more frequent and I was having to take probiotics more often throughout the day. I was a lifeguard again. After that summer had finished, I really started having some horrible problems. I was uncomfortable all day, everyday. (fun, right?) I took probiotics constantly. Then I thought that I needed to stop taking so many probiotics in a day. I didn't think taking all those pills was very healthy. So I stopped completely. That was a huge mistake. I was way worse then before. I went back on the Pro-Bs and decided to go to the gynecologist. He gave me an exam and decided that it was a bacterial infection. So he put me on a pill for anti bacteria or something of that nature and I began to start feeling better. But I was not all the way better by the time the medication had finished. He wouldn't give me a refill. Instead he started to think I had a yeast infection and gave me a vaginal insert for yeast infections. That didn't help at all. I decided to go to my general health doctor because I started researching and thinking that it was systemic. I cleared my diet of any sugar, began washing with non scented soap, and was put on dyflucan. Which is a yeast infection pill. She told me to take it once a month. That didn't help at all. She also tested me for most STD's but I didn't have whatever she tested for. But the natural eating and the probiotics was starting to help, though definitely not ridding me of the problem. I still had it everyday, but not ALL day. Then I was a lifeguard again, but tried to avoid going in the water unless somebody needed help and I didn't sit in a wet bathing suit and always washed afterwards. I was taking probiotics, acidophilis and p-audiarco pills at this time. a couple times a day. but I went back to the gynecologist (a different one though). She gave me dyflucan to take every third day for a month. That didn't help. Then we came up with this idea that it was a chemical imbalance of some sort. We thought it would be my hormones going wild so I was put on yaz birth control. That didn't help. Then I went away to college after that summer ended and probably a mixture of a lack of sleep and the cafeteria food made me extremelY EXTREMELY horrible. I have it almost alllllll the timeee!!!!! So I went to a specialist who claims to know about the chronic yeast syndrome. He first put me on dyflucan once a day for a month. He also gave me bifidus, dophilis, L-glutathione, saccharomyces Boulardii Capsules, a daily vitamin and lutein to take. This didn't really significantly help. Then we tried again and he told me to continue everything except for the dyflucan. He gave me in addiction to the continued stuff, N-Acetyl cysteine, Antioxidants and a prescription for Nystatin which I take 3 two times a day for 6 weeks. He also gave me a Magnesium shot which helped a bit for the first couple days afterwards. he also gave me Magnesium oxide pills to take twice a day. This all seemed to be helping and then I had sex and got a urinary tract infection. I was told to take ciprofloxacin twice a day and it didn't help either problem and now I am still in some sort of discomfort. I don't know whether it is still a trace of the UTI or if it is the yeast acting up because I was taking an antibiotic.
Here's some additional information:
Once I started taking the Magnesium and the Nystatin and all that, I had diarrhea that had been lasting for the past 3 or four weeks to the present. But usually, upon moving my bowels, the yeast temporarily feels better. Oh and I also stopped eating the cafeteria food and went back on an all natural diet, which helped a bit.
Sorry I had to write a novel here, but if anybody has any suggestions, it would really help. This is absolutely unbearable and I'm only 18 years old. I NEED HELP!! Really badly. I can not live like this forever.
do you have an allergy to something?? Maybe worth looking into. Don't use scented soaps and switch to unscented laundry detergents to rule that out. Antibiotics will make it worse and you'll definatley get a yeast infection if you take them. They wipe out all the good bacteria. Yikes, Cipro is one of the strongest. You say discomfort, but didn't exacly explain. Does it itch? burn? discharge? Try cutting out all sugar, (it's hard to do, but replace with xylitol instead) and don't eat white bread or white carbs. You could look into Boric acid suppositorys. They are safe and can cure many with chronic yeast infections (not me!)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.